Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 3:14 AM CST for Van Buren County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2002, 3:14 AM CST (09:14 UTC)
- Expired
- Mar 25, 2002, 3:45 AM CST
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Van Buren County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:05 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 25, 12:05 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1205 AM CST MON MAR 25 2002 HAVE SENT UPDATED ZONE PACKAGE TO REMOVE SEVERE THUNDERSTORM WATCH FOR EASTERN/SOUTHEASTERN GROUP. OTHER THAN THAT...NO OTHER CHANGES ATTM. .LZK...NONE. 57
In the hours before
Special weather statement, Mar 24, 9:44 PM CST, 5 hours 30 minutes before
ARZ003>005-012-013-021-022-030-037-038-250600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 944 PM CST SUN MAR 24 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHWEST ARKANSAS UNTIL 300 AM CST MONDAY MORNING... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHWEST ARKANSAS THIS EVENING EFFECTIVE UNTIL 3 AM CST MONDAY MORNING... THE WATCH AREA IS PRIMARILY ALONG AND WEST OF A LINE FROM WALDRON TO MOUNTAIN HOME. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL AND EASTERN OKLAHOMA THIS EVENING OUT AHEAD OF A COLD FRONT MOVING EAST THROUGH THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST ARKANSAS WITHIN THE NEXT HOUR. SOME OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. SOME DAMAGING WINDS MAY OCCUR AS WELL...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. PEOPLE LIVING IN NORTHWEST ARKANSAS NEED TO KEEP INFORMED OF THE LATEST WEATHER INFORMATION TONIGHT...AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Newton | 41 min |
| Mar 25, 2:58 AM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 17 min |
| Mar 25, 3:12 AM CST | Severe Thunderstorm Warning | LZK | Izard | 18 min |
| Mar 25, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 38 min |
| Mar 25, 8:25 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 25, 10:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Mar 25, 10:43 AM CST | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Mar 25, 11:12 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
| Mar 25, 11:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 30 min |
| Mar 25, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence | 37 min |
| Mar 25, 4:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.